Alert archive / New Mexico / High Wind Watches in 2017
High Wind Watch 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Mar 25, 2017, 3:32 AM MDT for Eddy County, New Mexico. It took effect at Mar 26, 2017, 10:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 25, 2017, 3:32 AM MDT (09:32 UTC)
- In effect from
- Mar 26, 2017, 10:00 AM MDT
- Expired
- Mar 26, 2017, 3:21 AM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3296 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
451 WWUS74 KMAF 250932 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 432 AM CDT Sat Mar 25 2017 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE GUADALUPE MOUNTAINS... .An upper level storm system will pass to the north of the region on Sunday, resulting in strong westerly winds through the Guadalupe Mountains.. NMZ027-TXZ258-252245- /O.NEW.KMAF.HW.A.0014.170326T1600Z-170327T0200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 332 AM MDT Sat Mar 25 2017 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect from Sunday morning through Sunday evening. * TIMING...Sunday morning through Sunday evening. * WINDS...West 30 to 40 with gusts to around 60 mph. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas as these winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
609 WWUS74 KMAF 251827 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 127 PM CDT Sat Mar 25 2017 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE GUADALUPE MOUNTAINS... .An upper level storm system will pass over the region on Sunday, resulting in strong westerly winds across the Guadalupe Mountains. NMZ027-TXZ258-261100- /O.CON.KMAF.HW.A.0014.170326T1600Z-170327T0200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1227 PM MDT Sat Mar 25 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * TIMING...Sunday morning through Sunday evening. * WINDS...West 35 to 45 with gusts to around 60 mph. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas as these winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
916 WWUS74 KMAF 260921 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 421 AM CDT Sun Mar 26 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS... .An upper level storm system will pass over the region on Sunday, resulting in strong westerly winds across the Guadalupe Mountains. NMZ027-TXZ258-262200- /O.UPG.KMAF.HW.A.0014.170326T1600Z-170327T0200Z/ /O.NEW.KMAF.HW.W.0015.170326T1600Z-170327T0200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 321 AM MDT Sun Mar 26 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 10 AM this morning to 8 PM MDT this evening. The High Wind Watch is no longer in effect. * TIMING...Sunday morning through Sunday evening. * WINDS...West 35 to 45 with gusts to around 60 mph. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas as these winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 25, 3:24 AM MDT, 8 minutes earlier.
Area forecast discussion, Mar 25, 3:24 AM MDT, 8 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
424 AM CDT Sat Mar 25 2017
.DISCUSSION...
A pleasant day in store for today as the trough that brought windy
conditions across West Texas and southeast New Mexico continues its
trek eastward. Brief ridging will be over the area as a surface
high drains south into the area through the morning and early
afternoon hours with light winds and sunny skies. Temperatures in
the upper 70s and 80s are expected for much of the area. The next
trough in a progressive pattern will move ashore today and move
eastward across the Four Corners region. By Sunday afternoon, it
will be moving across the northern Texas Panhandle and with it windy
conditions will return. Strong upper level winds will accompany this
trough and likely bring high winds to the Guadalupe Mountains again.
Fire weather will also be a concern as low RHs will be in place.
A front will slide into the area on Monday, but there will not be
much impact other than a wind shift to the north. A broad and weak
upper ridge will pass over the area before attention turns to the
next trough swinging southeastward across the western Great Basin.
The upper low is expected to close off and deepen by Monday night as
it cross the Rockies and then pass over New Mexico and the Texas
Panhandle. There will be plenty of moisture return and as such,
there will be a good chance for rain beginning Tuesday and
continuing through Wednesday. May even see some storms as plenty of
shear and instability will available on Tuesday. On Wednesday, a
front will push south into the Permian Basin through the afternoon
bringing more rain chances and some cooler air with it. There
still some uncertainty with the evolution of this system, so will
need to fine tune the details over the next couple days.
The progressive pattern continues with yet another low expected to
swing southeastward through the Great Basin by the end of the
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 77 54 83 48 / 0 0 0 0
Carlsbad 80 50 82 45 / 0 0 0 0
Dryden 83 54 88 55 / 0 0 0 0
Fort Stockton 80 55 85 51 / 0 0 0 0
Guadalupe Pass 75 50 71 48 / 0 0 0 0
Hobbs 75 46 78 43 / 0 0 0 0
Marfa 77 36 78 42 / 0 0 0 0
Midland Intl Airport 79 53 84 49 / 0 0 0 0
Odessa 78 53 83 49 / 0 0 0 0
Wink 82 51 85 47 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Sunday morning through Sunday evening
for Guadalupe Mountains-Southeast Plains.
High Wind Watch from Sunday morning through Sunday evening for
Guadalupe Mountains of Eddy County.
TX...Fire Weather Watch from Sunday morning through Sunday evening
for Big Bend Area-Crane-Davis/Apache Mountains Area-Ector-
Guadalupe Mountains-Loving-Marfa Plateau-Pecos-Reeves
County and Upper Trans Pecos-Van Horn and Highway 54
Corridor-Ward-Winkler.
High Wind Watch from Sunday morning through Sunday evening for
Guadalupe Mountains.
&&
44/06Hazardous weather outlook, Mar 25, 2:26 AM MDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 326 AM CDT Sat Mar 25 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 326 AM CDT Sat Mar 25 2017 /226 AM MDT Sat Mar 25 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Strong winds will be possible in the Guadalupe Mountains Sunday as an upper level storm system passes north of the region. A High Wind Watch is in effect. These windy conditions Sunday may combine with very dry air and high Fire Danger to produce critical fire weather conditions over Southeast New Mexico and much of West Texas, mainly west of the Pecos. A Fire Weather Watch is in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:45 AM MDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 24 hr |
Nearby
High Wind Watches in New Mexico, 2017High Wind Watches in Texas, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.